MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING

ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING
Model Number 430-98-054
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the surgeon replaced the cup, liner and head due to the patient's hip dislocating.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to dislocation.The previous surgery and the surgery detailed in this investigation occurred 23 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 54MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8290280
Report Number1644408-2019-00058
Device Sequence Number1911564
Product Code LPH
UDI-Device Identifier00888912084031
UDI-Public(01)00888912084031
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model Number430-98-054
Device Catalogue Number430-98-054
Device Lot Number590G1288
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-035, LOT 009A1124; 400-03-402, LOT 871B1163; 931-40-754, LOT 011V1010; 010-55-035, LOT 009A1124; 400-03-402, LOT 871B1163; 931-40-754, LOT 011V1010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR